Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 64, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this severe thunderstorm warning at Jun 12, 2025, 6:25 PM EDT for Carbon County, Monroe County, Northampton County, Pennsylvania. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2025, 6:25 PM EDT (22:25 UTC)
- Expired
- Jun 12, 2025, 7:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Carbon County, PA, Monroe County, PA, Northampton County, PA
The radar
The Binghamton radar (KBGM), 148 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -279 J/kg
- Mixed-layer LCL
- 1549 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
500
WUUS51 KPHI 122225
SVRPHI
PAC025-089-095-122300-
/O.NEW.KPHI.SV.W.0064.250612T2225Z-250612T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mount Holly NJ
625 PM EDT Thu Jun 12 2025
The National Weather Service in Mount Holly NJ has issued a
* Severe Thunderstorm Warning for...
Southern Carbon County in northeastern Pennsylvania...
Southwestern Monroe County in northeastern Pennsylvania...
West central Northampton County in eastern Pennsylvania...
* Until 700 PM EDT.
* At 624 PM EDT, a severe thunderstorm was located over Nesquehoning,
or 7 miles northeast of Tamaqua, moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to
roofs, siding, trees, and power lines is possible.
* Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly,
Danielsville, Beltzville State Park, Penn Forest Reservoir,
Kresgeville, Lansford, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, and Weissport East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4093 7595 4096 7546 4077 7546 4081 7588
4088 7596
TIME...MOT...LOC 2224Z 274DEG 27KT 4087 7587
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PF2 follow-up statements
044
WWUS51 KPHI 122243
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
643 PM EDT Thu Jun 12 2025
PAC025-089-095-122300-
/O.CON.KPHI.SV.W.0064.000000T0000Z-250612T2300Z/
Carbon PA-Monroe PA-Northampton PA-
643 PM EDT Thu Jun 12 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN CARBON...SOUTHWESTERN MONROE AND WEST CENTRAL
NORTHAMPTON COUNTIES...
At 641 PM EDT, a severe thunderstorm was located over Jim Thorpe, or
near Lehighton, moving east at 30 mph. At this time there is also a
second severe thunderstorm that is just starting to move into
western Carbon County within this warned area.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Wind damage to roofs,
siding, trees, and power lines is possible.
Locations impacted include...
Lehighton, Palmerton, Jim Thorpe, Nesquehoning, Weatherly,
Danielsville, Beltzville State Park, Penn Forest Reservoir,
Kresgeville, Lansford, Summit Hill, Bowmanstown, Beaver Meadows,
Parryville, Weissport, Trachsville, and Weissport East.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4080 7577 4081 7588 4088 7596 4093 7595
4096 7546 4077 7546
TIME...MOT...LOC 2241Z 272DEG 27KT 4087 7571
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PF616
WWUS51 KPHI 122255
SVSPHI
Severe Weather Statement
National Weather Service Mount Holly NJ
655 PM EDT Thu Jun 12 2025
PAC025-089-095-122303-
/O.EXP.KPHI.SV.W.0064.000000T0000Z-250612T2300Z/
Carbon PA-Monroe PA-Northampton PA-
655 PM EDT Thu Jun 12 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CARBON...SOUTHWESTERN
MONROE AND WEST CENTRAL NORTHAMPTON COUNTIES WILL EXPIRE AT 700 PM
EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
LAT...LON 4080 7577 4081 7588 4088 7596 4093 7595
4096 7546 4077 7546
TIME...MOT...LOC 2253Z 274DEG 27KT 4086 7561
$$
PFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:56 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 12, 4:56 PM EDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 456 PM EDT Thu Jun 12 2025 .SYNOPSIS... A weak cold front approaches from the northwest tonight and becomes nearly stationary over the Mid- Atlantic into the weekend. Several waves of low pressure will affect the area starting late Friday and continuing into the new week, with multiple rounds of showers and storms, and below normal temperatures likely. && .NEAR TERM /THROUGH FRIDAY/... Weak high pressure continues over the region as temps warm well into the upper 80's to the lower 90s across the region. PHL has reached 90F for the first time since August 28, 2024. Surface moisture has been increasing with the light westerly winds as dew points have pushed into the low to mid 60s. Day Cloud Phase Satellite imagery is showing some a narrow range of CU developing along and south of a slow moving frontal boundary draped across portions of northern PA into NY. Thus far as of 2pm, the updrafts haven't been strong enough to see any glaciation in the clouds so there's been no threat of thunder as of yet. Surface convergence has been minimal so while instability has been increasing and there's decent bulk shear, the threat of any lightning thus far as been almost non existent. Will continue to mention a slight chance of thunderstorms for portions of northern NJ and PA and if any showers can develop they could bring some locally moderate rainfall along with gusty winds. By the overnight hours, diurnal instability will wane rapidly and any showers/thunderstorms will quickly come to an end. Temps should moderate a bit overnight however most areas will stay in the low 70s until just before daybreak as a weak cold front slowly moves through across the region. Weak high pressure moves over the area tomorrow as the front becomes stationary over the Mid Atlantic. We'll see an area of low pressure approach on Friday increasing the chances for rainfall and some isolated thunderstorms however the more expansive chances will be coming Friday evening into Saturday. Temps will be warming into the upper 70s to low 80s for the areas along the shore and for the higher terrain of the Poconos. For the urban corridor, temps will warm again into the mid to possibly upper 80s. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... Low pressure will be advancing along the aforementioned stationary boundary Friday night rapidly increasing the potential for showers through Saturday morning with the passage of the low. After the low departs late Saturday morning, the stationary front over the Mid- Atlantic lifts north as a warm front as low pressure moves into the Great Lakes. Some shortwave energy ahead of that low moves into the northern half of the forecast area. With surface dew points rising through the 60s and approaching 70, another round of showers and thunderstorms is possible late in the day. PoPs will mostly be chance, but PoPs will be likely for portions of the southern Poconos and western Lehigh Valley. The threat for severe weather is minimal, but with increasing dew points and PWATs over 1.5 inches for most of the area, and over 2 inches for Delmarva, locally heavy rain is a threat. This is an overall weakly forced event so while there is moderate confidence in the pattern, the specific details of where it will shower and how much rain will fall will be subject to change. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... Low pressure approaches from the west and slowly works its way through the Mid-Atlantic and Delmarva Sunday through Monday. A prolonged period of unsettled weather is on tap during this time with showers and isolated to scattered thunderstorms. Given abundant low level moisture with surface dew points well in the 60s, locally heavy rain will develop from time to time. WPC has a Marginal Risk (1 out of 4) for excessive rain Saturday night through Sunday and again Sunday through Sunday night. Rain tapers off on Monday as low pressure departs. With a prolonged period of onshore flow, temperatures will be on the cool side through the weekend and into Monday with highs on Sunday in the low to mid 70s and highs on Monday in the upper 60s to low 70s. Several additional shortwaves approach from the west as the week progresses, and weak waves of low pressure will develop as a result. This will keep low chance PoPs in the forecast through Wednesday. Temperatures will rebound somewhat on Tuesday before warming back into the 80s on Wednesday. After multiple cloudy days, a return of sunshine should be anticipated on Wednesday as well. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Rest of Today...VFR with high clouds expected. Generally west around 10 knots. A few showers/tstms possible for the late afternoon across NE PA or North NJ. Continued to mention VCSH in the KABE TAF for this. High confid. Tonight...VFR expected. Winds mostly light and variable, but turning North or Northeast for most sites after 02Z/03Z. High confid overall. Friday...VFR initially, then scattered afternoon SHRA develop with brief sub-VFR conds possible, mainly west of the I-95 terminals. Outlook... Friday night through Saturday...Prevailing MVFR to IFR likely, mainly from low ceilings. SHRA and scattered TSRA. A break in SHRA possible around midday Saturday before ramping up again Saturday afternoon. Saturday night through Monday...Prevailing MVFR to IFR likely, mainly from low ceilings. SHRA and scattered TSRA. && .MARINE... High pressure offshore and a cold front approaching from the North/Northwest later today and tonight. Winds will remain below SCA levels as winds come in from the West/Southwest today and early tonight. After that, winds across the northern waters will turn North/Northeast into the evening and this wins shift will trend southward thru the night. Fair weather overall, but a stray shower across the far northern waters possible this evening. Low confid regarding shower activity. Outlook... Friday through Monday...Overall, sub-SCA conditions expected, though there is the potential for SCA conditions Sunday night through Monday. VSBY restrictions in showers, drizzle, and isolated to scattered thunderstorms throughout this period. Areas of fog also possible. Rip Currents... For Friday, east- northeast winds around 5-10 mph turn more easterly in the afternoon. Breaking wave heights remain around 1-3 feet with a weak southeasterly swell of 1 foot around 9 seconds. There will be a LOW risk for dangerous rip currents at all beaches. For Saturday, weak southerly winds in the morning will transition to northeasterly in the afternoon and increase to around 10 mph. Breaking wave heights remain around 1-3 feet with a continued weak southeasterly swell around 1 foot at 9-10 seconds in length. Will maintain a LOW risk for dangerous rip currents at all beaches. For Saturday, For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Deal/MPS/Staarmann NEAR TERM...Deal/Staarmann SHORT TERM...Deal/MPS/Staarmann LONG TERM...MPS/Staarmann AVIATION...Deal/MPS/OHara/Staarmann MARINE...Deal/MPS/OHara/Staarmann
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.